Does Boniva help in healing broken femur?

default
Posted on Thu, 2 Apr 2015 in Bones, Muscles and Joints
Question: I have a broken femur and am wondering if Boniva infusions quarterly will slow down the healing process or will it help my healing
doctor
Answered by Dr. Praveen Tayal 18 minutes later
Brief Answer:
Switch to oral therapy.

Detailed Answer:
Hello,
Thanks for posting your query.
Bonivia infusions do help in reducing the bone resorption but increases the chances of osteonecrosis of jaw. It is better to switch to oral therapy for a year after consulting your physician. Oral therapy is associated with lesser risk and causes a better bone healing.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12050 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,   ,  

Recent questions on  Bone resorption

doctor1 MD

the patient had guided tissue regeneration 1.Bottom right of mouth – gums torn after a procedure in October 2017 –– I don’t want to leave my gums...

doctor1 MD

I am a "young" 75 years old male. A few months ago I noticed a dent in my skull. Most people would not pay enough attention to notice it. Do you...

doctor1 MD

1. please see the attached xray - can the teeth be saved or do they need to be extracted. they are loose and are in discomfort. could periodontal...

doctor1 MD

Dear Doctors,



I was wondering if missing teeth (incisors on bottom row) could affect jaw/chin size? Reason I ask is it seems that my chin has grown...

doctor1 MD

I am a doctor myself.I am taking calcium tablets for osteoporosis and it causes severe gastritis .Iwas taking pantoperazole till now, but i came to...

doctor1 MD

I stopped taking actonel after almost five years as it made me quite sick on the stomach and I suffered with incredibly aching legs which...

doctor1 MD

My son is 1yr 9months old, he is teething (canines and pre-molars) and is having ill health since last 2 months continuously. he has taken 3...

Get personalised answers from verified doctor in minutes across 80+ specialties

189 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2